Journal of the Mathematical Society of Japan

Algebraic Montgomery-Yang problem: the log del Pezzo surface case

DongSeon HWANG and JongHae KEUM

Full-text: Open access

Abstract

We prove that a log del Pezzo surface of Picard number one contains at most $3$ singular points if its smooth locus is simply connected. This establishes the algebraic Montgomery-Yang problem for log del Pezzo surfaces.

Article information

Source
J. Math. Soc. Japan, Volume 66, Number 4 (2014), 1073-1089.

Dates
First available in Project Euclid: 23 October 2014

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1414090234

Digital Object Identifier
doi:10.2969/jmsj/06641073

Mathematical Reviews number (MathSciNet)
MR3272591

Zentralblatt MATH identifier
1315.14050

Subjects
Primary: 14J26: Rational and ruled surfaces
Secondary: 14J17: Singularities [See also 14B05, 14E15] 14J45: Fano varieties

Keywords
Montgomery-Yang problem log del Pezzo surface quotient singularity

Citation

HWANG, DongSeon; KEUM, JongHae. Algebraic Montgomery-Yang problem: the log del Pezzo surface case. J. Math. Soc. Japan 66 (2014), no. 4, 1073--1089. doi:10.2969/jmsj/06641073. https://projecteuclid.org/euclid.jmsj/1414090234


Export citation

References

  • G. N. Belousov, Del Pezzo surfaces with log terminal singularities, Math. Notes, 83 (2008), 152–161.
  • E. Brieskorn, Rationale Singularitäten komplexer Flächen, Invent. Math., 4 (1968), 336–358.
  • R. V. Gurjar and D.-Q. Zhang, $\pi_1$ of smooth points of a log del Pezzo surface is finite. I, J. Math. Sci. Univ. Tokyo, 1 (1994), 137–180.
  • D. Hwang and J. Keum, The maximum number of singular points on rational homology projective planes, J. Algebraic Geom., 20 (2011), 495–523.
  • D. Hwang and J. Keum, Algebraic Montgomery-Yang problem: the non-cyclic case, Math. Ann., 350 (2011), 721–754.
  • D. Hwang and J. Keum, Algebraic Montgomery-Yang problem: the non-rational surfacce case, Michigan Math. J., 62 (2013), 3–37.
  • D. Hwang and J. Keum, Construction of singular rational surfaces of Picard number one with ample canonical divisor, Proc. Amer. Math. Soc., 140 (2012), 1865–1879.
  • S. Keel and J. McKernan, Rational Curves on Quasi-Projective Surfaces, Mem. Amer. Math. Soc., 140, no.,669, Amer. Math. Soc., Providence, RI, 1999.
  • J. Kollár, Is there a topological Bogomolov-Miyaoka-Yau inequality?, Pure Appl. Math. Q., 4 (2008), 203–236.
  • D.-Q. Zhang, Logarithmic del Pezzo surfaces of rank one with contractible boundaries, Osaka J. Math., 25 (1988), 461–497.